Minnesota, 2016Flood in Minnesota, October 26 to 27, 2016
October 26 to 27, 2016 · NWS ARX · 1 event in 1 county or zone
Runoff from heavy rains in late October produced some isolated river flooding across Southeast Minnesota. Turtle Creek near Austin (Mower County) went out of its banks on October 26th and 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from heavy rains in late October produced some isolated river flooding across Southeast Minnesota. Turtle Creek near Austin (Mower County) went out of its banks on October 26th and 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Oct 26, 5:30 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 26, 5:30 AM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 AM CDT Wed Oct 26 2016
.SHORT TERM...(Today through Thursday night)
Issued at 207 AM CDT Wed Oct 26 2016
Much anticipated storm system/associated rainfall is upon us with
the center of low pressure located along the NE/IA border. Latest
radar based storm total rainfall estimate indicates anywhere from
1/2 to 2 inches has fallen across portions of northeast IA and
southeast MN. Even had a 2.46 inch report at a UCOOP station near
Austin MN. Thankfully rainfall spread out enough that it has not
caused problems yet (based on earlier call out to law enforcement).
Otherwise...generally a 1/10 to 1 inch so far for areas southwest of
I-94 in Wisconsin to the Mississippi River....with up to 1/4 inch
northeast of I-94. Continuing to monitor rainfall closely for any
ponding/flooding problems.
Latest mesoscale/wrf models indicate the heaviest rainfall is on us
now with a slow diminishing trend expected through this morning
after sunrise and then bulk of rain moved east of the area by late
afternoon/early evening as the low slips east toward Chicago.
Otherwise...clouds/rain will keep temperatures down in the 40s/lower
50s.
Some lingering showers coming to an end this evening but model
soundings show stratus will linger through the night in the wake of
the low. Cold air advection will produce overnight lows in the
middle/upper 30s.
Stratus may be stubborn in getting out of here as high pressure
slides southeast across the region and moisture stuck under the
subsidence inversion. A diminishing trend is expected during the
afternoon as south/southwest winds kick in on the backside of the
high...thereby mixing out the boundary layer. Look for highs in the
upper 40s/lower 50s across central WI to the middle 50s along and
west of the Mississippi River.
Warm air advection mid/high clouds expected to overspread the
area Thursday night ahead of low pressure dropping into the Dakotas.
Look for overnight lows in the upper 30s to the middle 40s.
.LONG TERM...(Friday through Tuesday)
Issued at 207 AM CDT Wed Oct 26 2016
A breezy day expected on Friday as that area of deep low pressure
moves from the Dakotas toward Lake Superior. Warm air advection on
gusty south/southwest winds expected to boost temperatures into the
upper 50s across north central WI...to the middle/upper 60s
elsewhere across the forecast area. Plan on south/southwest winds
generally in the 15 to 25 mph range with gusts 30-40mph across the
more open areas of southeast MN/northeast IA.
A weak mid-level trough will ripple across a baroclinic zone across
the area for a chance of showers Saturday afternoon. Otherwise...
looks like temperatures remain above normal with highs topping off in
the middle 50s to middle 60s.
Looks like a nice Sunday as high pressure slides across the region
with highs in the 50s.
Rain chances return Monday as another low pressure system moves east
out of the Northern Plains. Warm air advection ahead of this low
looks to push temperatures well into the 60s.
Back to near normal temperatures on Tuesday with highs in the 50s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 630 AM CDT Wed Oct 26 2016
While heavy rain showers and thunderstorms have moved east of TAF
airfields, expect scattered light showers to continue through the
morning with little direct impact to aviation operations. However,
low MVFR/IFR ceilings varying between 600 and 1500 ft agl will
continue through the entire TAF period. Stronger easterly winds
early this morning will slowly decrease through the day, shifting
to the northwest overnight.
&&
.HYDROLOGY...Today
Issued at 207 AM CDT Wed Oct 26 2016
Pockets of heavy rainfall will continue into early this morning
which is leading to some river rises along with the possibility of
some minor flooding in urban areas. Rainfall of 1 to 2 inches is
expected and there is the potential for a few locally higher amounts
up to 3 inches. Widespread flooding is not expected. However...be
alert for ponding of water in low spots/poor drainage areas. River
rises may result in some action stage levels. But again, widespread
flooding in not expected.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION...ROGERS
HYDROLOGY....DAS
Hazardous weather outlook, Oct 26, 5:56 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
656 AM CDT WED OCT 26 2016
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
656 AM CDT WED OCT 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS
FROM LAST NIGHTS RAINFALL ARE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
ROGERS
In the hours before
Local storm report, Oct 26, 6:15 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HEAVY RAIN PLATTEVILLE 42.74N 90.48W
10/26/2016 M1.35 INCH GRANT WI AMATEUR RADIO
STILL RAINING.
&&
MAHLocal storm report, Oct 26, 7:01 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 2 NE EYOTA 44.01N 92.20W
10/26/2016 M3.19 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION EYOTA 2NE /WIRM5/.
0730 AM HEAVY RAIN 2 SSW AUSTIN 43.65N 92.98W
10/26/2016 M3.07 INCH MOWER MN CO-OP OBSERVER
CO-OP OBSERVER STATION AUSTIN 3 NW - TURTLE
CREEK /TRCM5/.
0700 AM HEAVY RAIN 2 S AUSTIN 43.64N 92.97W
10/26/2016 M2.99 INCH MOWER MN MESONET
MESONET STATION AUSTIN 3S /ASNM5/.
0730 AM HEAVY RAIN 1 ESE AUSTIN 43.67N 92.95W
10/26/2016 M2.96 INCH MOWER MN CO-OP OBSERVER
CO-OP OBSERVER STATION AUSTIN 2NE-DOBBINS
CREEK /DOBM5/.
0733 AM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
10/26/2016 M2.83 INCH HOWARD IA MESONET
MESONET STATION 3 NE RICEVILLE /E4652/.
0600 AM HEAVY RAIN GRAND MEADOW 43.71N 92.56W
10/26/2016 M2.75 INCH MOWER MN CO-OP OBSERVER
CO-OP OBSERVER STATION GRAND MEADOW /GMDM5/.
0630 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
10/26/2016 M2.75 INCH MITCHELL IA CO-OP OBSERVER
CO-OP OBSERVER STATION ST ANSGAR /SANI4/.
0530 AM HEAVY RAIN 5 SSE GRAND MEADOW 43.63N 92.53W
10/26/2016 M2.72 INCH MOWER MN MESONET
MESONET STATION OSTRANDER 5WNW /SROM5/.
0739 AM HEAVY RAIN PLAINVIEW 44.17N 92.17W
10/26/2016 M2.67 INCH WABASHA MN MESONET
MESONET STATION PLAINVIEW /AV025/.
0530 AM HEAVY RAIN 5 E GREENLEAFTON 43.59N 92.11W
10/26/2016 M2.67 INCH FILLMORE MN MESONET
MESONET STATION PRESTON 6S /PCCM5/.
0707 AM HEAVY RAIN 3 WNW WAUKON JCT 43.17N 91.24W
10/26/2016 M2.63 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 SE WATERVILLE /YSPI4/.
0645 AM HEAVY RAIN 2 SSE BASSETT 43.03N 92.50W
10/26/2016 M2.62 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION IONIA 2W /IONI4/.
0726 AM HEAVY RAIN DE SOTO 43.42N 91.19W
10/26/2016 M2.61 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/.
0700 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
10/26/2016 M2.57 INCH MITCHELL IA MESONET
MESONET STATION SAINT ANSGAR /C1238/.
0700 AM HEAVY RAIN CALMAR 43.19N 91.86W
10/26/2016 M2.53 INCH WINNESHIEK IA CO-OP OBSERVER
CO-OP OBSERVER STATION CALMAR NE /CMRI4/.
0645 AM HEAVY RAIN STEUBEN 43.18N 90.86W
10/26/2016 M2.50 INCH CRAWFORD WI MESONET
MESONET STATION STEUBEN /STEW3/.
0700 AM HEAVY RAIN 1 S DE SOTO 43.42N 91.19W
10/26/2016 M2.45 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION DE SOTO 1SE /VICW3/.
0700 AM HEAVY RAIN NEW HAMPTON 43.06N 92.31W
10/26/2016 M2.45 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION NEW HAMPTON /NHPI4/.
0700 AM HEAVY RAIN READSTOWN 43.45N 90.76W
10/26/2016 M2.42 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/.
0703 AM HEAVY RAIN 1 ENE BOSCOBEL 43.15N 90.68W
10/26/2016 M2.39 INCH GRANT WI MESONET
MESONET STATION 1 ENE BOSCOBEL /BBLW3/.
0700 AM HEAVY RAIN 3 SSE STEUBEN 43.13N 90.84W
10/26/2016 M2.37 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION STEUBEN 4SE /SBNW3/.
0700 AM HEAVY RAIN 2 W FILLMORE 43.74N 92.31W
10/26/2016 M2.35 INCH FILLMORE MN COCORAHS
COCORAHS STATION 1 W FILLMORE /MN-FM-10/.
0645 AM HEAVY RAIN 2 W OSAGE 43.28N 92.85W
10/26/2016 M2.34 INCH MITCHELL IA CO-OP OBSERVER
CO-OP OBSERVER STATION OSAGE /OSGI4/.
0708 AM HEAVY RAIN 4 W GOTHAM 43.23N 90.37W
10/26/2016 M2.32 INCH RICHLAND WI MESONET
MESONET STATION 3 NW AVOCA /E8443/.
0600 AM HEAVY RAIN 5 NW EASTMAN 43.21N 91.10W
10/26/2016 M2.30 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION LYNXVILLE DAM 9
/LYNW3/.
0735 AM HEAVY RAIN 3 W SAINT JOSEPH 43.78N 91.10W
10/26/2016 M2.29 INCH LA CROSSE WI MESONET
MESONET STATION 3 W SAINT JOSEPH /C4143/.
0700 AM HEAVY RAIN 3 S DORCHESTER 43.42N 91.51W
10/26/2016 M2.29 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 S DORCHESTER /DCHI4R2/.
0720 AM HEAVY RAIN MABEL 43.52N 91.76W
10/26/2016 M2.28 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION MABEL /MABM5/.
0600 AM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
10/26/2016 M2.25 INCH CHICKASAW IA COCORAHS
COCORAHS STATION NEW HAMPTON /IA-CW-2/.
0700 AM HEAVY RAIN FORT ATKINSON 43.14N 91.93W
10/26/2016 M2.25 INCH WINNESHIEK IA COCORAHS
COCORAHS STATION FORT ATKINSON /IA-WH-4/.
0730 AM HEAVY RAIN 1 NNW FILLMORE 43.76N 92.27W
10/26/2016 M2.25 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION FILLMORE /FLMM5/.
0740 AM HEAVY RAIN 1 NNE BYRON 44.04N 92.64W
10/26/2016 M2.20 INCH OLMSTED MN MESONET
MESONET STATION BYRON /E5820/.
0600 AM HEAVY RAIN 2 NE CRESCO 43.39N 92.09W
10/26/2016 M2.18 INCH HOWARD IA CO-OP OBSERVER
CO-OP OBSERVER STATION CRESCO 1NE /CRCI4/.
0700 AM HEAVY RAIN 1 WSW WHALAN 43.73N 91.94W
10/26/2016 M2.17 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION LANESBORO 2NE
/LBOM5/.
0655 AM HEAVY RAIN 2 SSE PRAIRIE DU CHIEN 43.02N 91.12W
10/26/2016 M2.16 INCH CRAWFORD WI AWOS
AWOS STATION PRAIRIE DU CHIEN AIRPORT /PDC/.
0655 AM HEAVY RAIN 3 E CHARLES CITY 43.07N 92.61W
10/26/2016 M2.15 INCH FLOYD IA AWOS
AWOS STATION CHARLES CITY AIRPORT /CCY/.
0700 AM HEAVY RAIN 1 WNW WAUCOMA 43.06N 92.05W
10/26/2016 M2.13 INCH FAYETTE IA CO-OP OBSERVER
CO-OP OBSERVER STATION WAUCOMA 1WNW /WACI4/.
0700 AM HEAVY RAIN UNION CENTER 43.68N 90.26W
10/26/2016 M2.11 INCH JUNEAU WI CO-OP OBSERVER
CO-OP OBSERVER STATION UNION CENTER /UCTW3/.
0735 AM HEAVY RAIN 6 E VIROQUA 43.57N 90.77W
10/26/2016 M2.11 INCH VERNON WI MESONET
MESONET STATION 5 E VIROQUA /E9840/.
0645 AM HEAVY RAIN 5 SW WAUKON JCT 43.11N 91.26W
10/26/2016 M2.09 INCH ALLAMAKEE IA MESONET
MESONET STATION 4 ENE WATSON /YRII4/.
0700 AM HEAVY RAIN 1 NNE PRAIRIE DU CHIEN 43.05N 91.13W
10/26/2016 M2.07 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION PRAIRIE DU CHIEN
/PDCW3/.
0700 AM HEAVY RAIN 1 SSE CHARLES CITY 43.06N 92.67W
10/26/2016 M2.05 INCH FLOYD IA CO-OP OBSERVER
CO-OP OBSERVER STATION CHARLES CITY /CIYI4/.
0700 AM HEAVY RAIN ELMA 43.24N 92.44W
10/26/2016 M2.05 INCH HOWARD IA CO-OP OBSERVER
CO-OP OBSERVER STATION ELMA /ELMI4/.
0655 AM HEAVY RAIN 2 ESE AUSTIN 43.66N 92.93W
10/26/2016 M2.05 INCH MOWER MN AWOS
AWOS STATION AUSTIN MUNICIPAL AIRPORT /AUM/.
0655 AM HEAVY RAIN 3 SE DECORAH 43.28N 91.74W
10/26/2016 M2.05 INCH WINNESHIEK IA AWOS
AWOS STATION DECORAH MUNICIPAL AIRPORT
/DEH/.
0700 AM HEAVY RAIN 2 WSW HILLSBORO 43.63N 90.38W
10/26/2016 M2.04 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION HILLSBORO 2SW
/HLBW3/.
0705 AM HEAVY RAIN 1 S PETERSON 43.77N 91.83W
10/26/2016 M2.03 INCH FILLMORE MN PUBLIC
0625 AM HEAVY RAIN 3 NNW FRENCHVILLE 44.19N 91.34W
10/26/2016 M2.03 INCH TREMPEALEAU WI CO-OP OBSERVER
CO-OP OBSERVER STATION ETTRICK 4WNW /ETTW3/.
0645 AM HEAVY RAIN 4 N ELBA 44.15N 92.00W
10/26/2016 M2.00 INCH WINONA MN CO-OP OBSERVER
CO-OP OBSERVER STATION 4 NNE ELBA /BVRM5R2/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 26, 7:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN 6 S MUSCODA 43.10N 90.43W
10/26/2016 M2.35 INCH GRANT WI PUBLIC
.
0818 AM HEAVY RAIN 1 NW MOUNT ZION 43.27N 90.75W
10/26/2016 M2.25 INCH CRAWFORD WI PUBLIC
.
0811 AM HEAVY RAIN DE SOTO 43.42N 91.19W
10/26/2016 M2.63 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/.
0810 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
10/26/2016 M2.57 INCH MITCHELL IA MESONET
MESONET STATION SAINT ANSGAR /C1238/.
0809 AM HEAVY RAIN PLAINVIEW 44.17N 92.17W
10/26/2016 M2.69 INCH WABASHA MN MESONET
MESONET STATION PLAINVIEW /AV025/.
0807 AM HEAVY RAIN 3 WNW WAUKON JCT 43.17N 91.24W
10/26/2016 M2.64 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 SE WATERVILLE /YSPI4/.
0807 AM HEAVY RAIN 4 W GOTHAM 43.23N 90.37W
10/26/2016 M2.39 INCH RICHLAND WI MESONET
MESONET STATION 3 NW AVOCA /E8443/.
0806 AM HEAVY RAIN 1 NNE BYRON 44.04N 92.64W
10/26/2016 M2.20 INCH OLMSTED MN MESONET
MESONET STATION BYRON /E5820/.
0805 AM HEAVY RAIN 3 W SAINT JOSEPH 43.78N 91.10W
10/26/2016 M2.31 INCH LA CROSSE WI MESONET
MESONET STATION 3 W SAINT JOSEPH /C4143/.
0805 AM HEAVY RAIN 6 E VIROQUA 43.57N 90.77W
10/26/2016 M2.12 INCH VERNON WI MESONET
MESONET STATION 5 E VIROQUA /E9840/.
0803 AM HEAVY RAIN 1 ENE BOSCOBEL 43.15N 90.68W
10/26/2016 M2.41 INCH GRANT WI MESONET
MESONET STATION 1 ENE BOSCOBEL /BBLW3/.
0800 AM HEAVY RAIN READSTOWN 43.45N 90.76W
10/26/2016 M2.46 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 26, 7:44 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 NNW FILLMORE 43.76N 92.27W
10/26/2016 M2.27 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION FILLMORE /FLMM5/.
0830 AM HEAVY RAIN 2 N ROCK DELL 43.96N 92.63W
10/26/2016 M2.26 INCH OLMSTED MN COCORAHS
COCORAHS STATION 2 N ROCK DELL /MN-OL-7/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 26, 8:24 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN PLAINVIEW 44.17N 92.17W
10/26/2016 M2.72 INCH WABASHA MN MESONET
MESONET STATION PLAINVIEW /AV025/.
0907 AM HEAVY RAIN 4 W GOTHAM 43.23N 90.37W
10/26/2016 M2.42 INCH RICHLAND WI MESONET
MESONET STATION 3 NW AVOCA /E8443/.
0907 AM HEAVY RAIN 3 WNW WAUKON JCT 43.17N 91.24W
10/26/2016 M2.66 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 SE WATERVILLE /YSPI4/.
0905 AM HEAVY RAIN 6 E VIROQUA 43.57N 90.77W
10/26/2016 M2.15 INCH VERNON WI MESONET
MESONET STATION 5 E VIROQUA /E9840/.
0905 AM HEAVY RAIN 3 W SAINT JOSEPH 43.78N 91.10W
10/26/2016 M2.34 INCH LA CROSSE WI MESONET
MESONET STATION 3 W SAINT JOSEPH /C4143/.
0903 AM HEAVY RAIN 1 ENE BOSCOBEL 43.15N 90.68W
10/26/2016 M2.43 INCH GRANT WI MESONET
MESONET STATION 1 ENE BOSCOBEL /BBLW3/.
0900 AM HEAVY RAIN 2 S AUSTIN 43.64N 92.97W
10/26/2016 M2.99 INCH MOWER MN MESONET
MESONET STATION AUSTIN 3S /ASNM5/.
0900 AM HEAVY RAIN READSTOWN 43.45N 90.76W
10/26/2016 M2.49 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/.
0900 AM HEAVY RAIN 3 S DORCHESTER 43.42N 91.51W
10/26/2016 M2.32 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 S DORCHESTER /DCHI4R2/.
0900 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
10/26/2016 M2.57 INCH MITCHELL IA MESONET
MESONET STATION SAINT ANSGAR /C1238/.
0858 AM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
10/26/2016 M2.83 INCH HOWARD IA MESONET
MESONET STATION 3 NE RICEVILLE /E4652/.
0851 AM HEAVY RAIN DE SOTO 43.42N 91.19W
10/26/2016 M2.64 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/.
0850 AM HEAVY RAIN 1 NNE BYRON 44.04N 92.64W
10/26/2016 M2.20 INCH OLMSTED MN MESONET
MESONET STATION BYRON /E5820/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 26, 8:49 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HEAVY RAIN 3 ENE MOUND PRAIRIE 43.80N 91.40W
10/26/2016 M2.04 INCH HOUSTON MN PUBLIC
.
0939 AM HEAVY RAIN PLAINVIEW 44.17N 92.17W
10/26/2016 M2.73 INCH WABASHA MN MESONET
MESONET STATION PLAINVIEW /AV025/.
0935 AM HEAVY RAIN 3 W SAINT JOSEPH 43.78N 91.10W
10/26/2016 M2.35 INCH LA CROSSE WI MESONET
MESONET STATION 3 W SAINT JOSEPH /C4143/.
0934 AM HEAVY RAIN 1 NNE BYRON 44.04N 92.64W
10/26/2016 M2.20 INCH OLMSTED MN MESONET
MESONET STATION BYRON /E5820/.
&&
NWS LA CROSSE WI
IRIS SYSTEMFlood, Mower
- When
- October 26, 8:55 AM CST to October 27, 11:50 AM CST
- Where
- Mower County, 3.11 mi W of Mapleview to 2.87 mi W of Mapleview
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.686, -93.042
Runoff from heavy rains pushed Turtle Creek out of its banks near Austin. The creek crested just over a foot above the flood stage at 11.61 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, October 26 to 27, 201629 events
- Hail and Damaging Winds in Oklahoma, October 26, 2016$17,000 · 1 in hail · 12 events
- Frost and Freeze in Virginia, October 26, 201612 events
- Frost and Freeze in West Virginia, October 26, 201611 events
- Frost and Freeze in Maryland, October 26, 20169 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, October 26 to 27, 201652 kt wind · 6 events
- High Wind in Alaska, October 26 to 29, 201669 kt wind · 4 events
- Damaging Wind in Texas, October 26, 2016$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661833.